How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I am on day 2 of taking citalopram 10mg and I feel I need

Resolved Question:

Hi I am on day 2 of taking citalopram 10mg and I feel I need to come off of them asap, I feel highly anxious and my heart feels funny in terms of higher pulse and im getting less sleep and feel on high alert with shallow breathing because I'm panicking about the strange feelings and feel nauseaus. I read they don't agree with everyone and that of you have low potassium or magnesium which I suspect I have or heart issues - I have never had checked but I think I have a slow heart rate because I train as intensely as a female athlete and have been two years weight restored from anorexia nervous. I want to know seeing as I'm only on day 2 whether I can just stop the tablets right away? I really do not feel comfortable taking them anymore Thankyou
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Customer: Thankyou
Dr. Shahzad MD :

Antidepressants such as citalopram can take up to a period of two to four weeks to be fully effective and to help you with your symptoms.

Customer: I would like to know whether I could come off of them instantly as it's only day 2
Dr. Shahzad MD :

I understand that you have started having these horrible symptoms after just two days of taking it but, if possible, I would wait for at least one to two weeks to see if it is really helping any or not.

Dr. Shahzad MD :

Yes you can come off instantly right away

Dr. Shahzad MD :

If you feel it is not right you can come off right away after two days.

Dr. Shahzad MD :

No issues with withdrawal here

Customer: Okay, I just worry that my anorexia age 11-22 and my training intensity might be affecting my ability to process these tablets. I read that doctors should MMoniter magnesium and potassium and heart rate before administering the drugs but mine were over an online consultation with my gp... I feel really shaky and im not sure I can carry on training as Intenselt wih these or carry on as I have already experienced dizzynness
Customer: Okay that's good to know
Dr. Shahzad MD :

well, you should have had all this blood workup done to be sure.

Customer: I have heard that you can not come off them or have to half them then take half every two days- but you feel I can come off them instantly? Because I genuinely intuitively feel I shoukdnt carry on with them
Customer: Yes ive had no checks
Dr. Shahzad MD :

Yes you are right but this does not apply when you have taken it for two days only

Dr. Shahzad MD :

So no problems there

Customer: Thankyou that's a relief to know
Dr. Shahzad MD :

You are most welcome
Wish you all the best.
I would appreciate it if you rate me by clicking on one of the smilies below.
Kindest regards

Customer: Okay well hopefully the symptoms will stop once I come off of them. I think that's all. Thankyou.
Dr. Shahzad MD :

You are most welcome

Dr. SH and other Medical Specialists are ready to help you